MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. E-Z CLEAN BLADE MOD 4.0IN; E-Z CLEAN BLADE MODIFIED 4.0 INCH

ETHICON ENDO-SURGERY, LLC. E-Z CLEAN BLADE MOD 4.0IN; E-Z CLEAN BLADE MODIFIED 4.0 INCH
Model Number 0014AM
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/26/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).An analysis of the product could not be performed since a physical sample was not received for evaluation.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.However, if the product is received at a later date, the investigation will be updated as applicable photo analysis: this is an analysis of an image submitted for evaluation.Image ((b)(4)): the image provided by the customer shows an electrode with the blue insulation detached.No conclusion could be reached as to how this issue occurred through photo analysis.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.Because the instrument was not returned our evaluation is limited.Additional information was requested, and the following was obtained: how long after the surgery did the surgeon notice that the piece was missing? just after closing.What was the surgical procedure? breast augmentation i believe.What is the current status of the patient? all good.Please confirm if the device is discarded? yes.How long was the procedure? unknown.How long was the activation on the electrode? unknown.What was used to insert the electrode in the pencil? unknown.What were the power settings of the generator? unknown.Was there any manipulation of the electrode by the end user? unknown.Was the electrode bent and if so, was it done by instrument or hands? unknown.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during a breast augmentation the surgeon used the 0014am hand controlled megadyne tip.The piece became detached during the procedure and the patient had to be reopened and the piece removed.The surgery was delayed due to the reported event.The missing piece was noticed by the scrub nurse - the surgeon reopened the breast and removed it.The procedure was successfully completed.Fragments were generated and had to be removed by another surgery.

Brand Name
E-Z CLEAN BLADE MOD 4.0IN
Common Device Name
E-Z CLEAN BLADE MODIFIED 4.0 INCH
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo PR 00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
*  
3035526892
MDR Report Key15759128
Report Number3005075853-2022-07694
Device Sequence Number17730569
Product Code GEI
UDI-Device Identifier10614559100165
UDI-Public10614559100165
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K081791
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0014AM
Device Catalogue Number0014AM
Device Lot NumberRPMCZQ
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/26/2022
Initial Report FDA Received Date11/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/07/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown